Format

Send to

Choose Destination
BMJ Case Rep. 2019 Aug 10;12(8). pii: e230389. doi: 10.1136/bcr-2019-230389.

Worsening of movement disorder following treatment with electroconvulsive therapy in a patient with Huntington's disease.

Author information

1
Department of Psychiatry, Queensland Health, Robina, Queensland, Australia.
2
Department of Psychiatry, Queensland Health, Cairns, Queensland, Australia.

Abstract

This paper describes a patient who presented with treatment-resistant depression with comorbid anxiety symptoms in the context of Huntington's disease (HD) and developed worsening movement disorder symptoms after commencing electroconvulsive therapy (ECT) for depression. The aim of this case report is to provide medical practitioners with a greater awareness of the possibility of worsening movement disorders when using ECT for depression in a patient with HD.

KEYWORDS:

genetic screening / counselling; genetics; movement disorders (other than parkinsons); neurology (drugs and medicines); psychiatry (drugs and medicines)

PMID:
31401578
DOI:
10.1136/bcr-2019-230389

Conflict of interest statement

Competing interests: None declared.

Supplemental Content

Full text links

Icon for HighWire
Loading ...
Support Center